Washington, 2016Wildfire in Washington, August 10, 2016
August 10, 2016 · NWS OTX · 1 event in 1 county or zone
The Division Road Fire, initially located 17 miles west of Othello, WA, was a human caused fire. This fire burned 720 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Division Road Fire, initially located 17 miles west of Othello, WA, was a human caused fire. This fire burned 720 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 9, 9:36 PM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 9, 9:36 PM PST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1036 PM PDT Tue Aug 9 2016
.SYNOPSIS...
A deep and slow moving low pressure system will move across the
area through Wednesday. This low will bring cooler temperatures
and the threat of showers and thunderstorms. A drying and warming
trend will develop late in the week before the next chance of
showers possibly Sunday. The hottest temperatures in the forecast
will be Saturday with above normal readings in the upper 80s and
90s.
&&
.DISCUSSION...
Evening update: the upper low is on the move. WV/IR imagery shows
it centered about near Lookout Pass this hour. The showers
continue to wrap around it but as the low continues to shift east
the focus for those showers will also begin to shift east.
This evening the brunt are found in a couple areas: from Ferry
county into the Upper Columbia Basin and over southeast
Spokane/eastern Whitman county into the central Panhandle. These
have decreased in intensity over the past few hours and
precipitation rates are generally less than a tenth of an
inch/hour. However there remains some isolated pockets were higher
rates are depicted, particularly going east of Coeur d'Alene into
the central Panhandle mountains. Shorter-range and high resolution
models suggests the western-most area of showers will dissipate
into the later evening/early overnight. However activity further
across the northeastern mountains through central Panhandle will
continue to form through the night. Yet again they should not be
as intense as those that occurred earlier.
Minor adjustments made to PoPs to account for some higher shower
coverage for this evening across that Ferry to Upper Columbia
Basin area. I also continued PoPs a bit further west on Wednesday
morning per some guidance suggesting another lobe of showers may
slip by before the main focus shifts into the northeast WA and ID
Panhandle Mountains. Other adjustments made to lower overnight
lows just a little bit. There was some though that there could
some FOG in the northeast valleys. It is not typical for this time
of year but there is a lot of low level moisture and were are in a
cool airmass. However the wealth of cloud cover in place will make
this harder to develop. It will be monitored but for now it was
left out of the official forecast. /J. Cote'
&&
.AVIATION...
06Z TAFS: An upper low will continue to pull away into Montana
but scattered showers will continue to wrap around this feature
through tonight into Wednesday morning, impacting mainly the
eastern TAF sites. There is some risk for thunderstorms but the
risk is slight. Conditions are expected to remain mainly VFR, but
there is the potential for some low clouds/stratus to develop
toward morning given the moist boundary layer. Through the later
morning and afternoon the main risk of showers/t-storms will
shift into the north and eastern mountains while the remainder of
the area clears out. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 53 77 58 85 60 88 / 50 20 10 10 0 0
Coeur d'Alene 52 75 54 84 56 86 / 50 20 10 10 0 0
Pullman 50 76 52 84 53 88 / 20 10 10 10 0 0
Lewiston 55 83 59 90 63 94 / 20 10 10 10 0 0
Colville 54 79 54 87 54 91 / 50 30 20 10 0 0
Sandpoint 52 72 51 80 52 84 / 50 30 20 10 10 0
Kellogg 50 70 51 79 54 83 / 70 30 20 10 10 0
Moses Lake 54 83 57 90 59 94 / 20 10 10 0 0 0
Wenatchee 58 84 61 89 64 93 / 10 10 10 0 0 0
Omak 55 85 59 91 62 93 / 20 20 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 9, 4:02 PM PST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
502 PM PDT TUE AUG 9 2016
IDZ001>004-026-027-WAZ031>038-041>044-110015-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
502 PM PDT TUE AUG 9 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Wildfire, Moses Lake Area
- When
- August 10, 12:01 AM PST to 11:59 PM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
No structures were threatened or damaged and the estimated costs associated with mitigation/suppression of the Division Road Fire were $150,000.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New York, August 10, 20162 deaths · 1 event
- Rip Current in Florida, August 10, 20161 death · 2 injured · 1 event
- Lightning Strike in Ohio, August 10, 20161 death · 1 event
- Rip Current in Wisconsin, August 10, 20161 death · 1 event
- Flash Flooding and Flooding in Wisconsin, August 10 to 16, 2016$5.7 million · 14 events
- Flash Flooding and Hail in North Dakota, August 10, 2016$1.9 million · 3 in hail · 30 events
- Flash Flooding and Flood in Minnesota, August 10 to 11, 2016$295,000 · 2 in hail · 33 events
- Tornado and Damaging Winds in New York, August 10, 2016$617,000 · EF0 · 8 events
- Flash Flooding and Heavy Rain in Minnesota, August 10 to 11, 2016$240,000 · 6 events
- Flash Flooding and Hail in North Dakota, August 10 to 11, 2016$53,000 · 1.5 in hail · 9 events
- Flash Flood in Indiana, August 10, 2016$75,000 · 1 event
- Flash Flood in Pennsylvania, August 10, 2016$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655833.